Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 35, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 2, 2015, 7:08 PM EDT for Gladwin County, Roscommon County, Michigan. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2015, 7:08 PM EDT (23:08 UTC)
- Expired
- Aug 2, 2015, 8:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gladwin County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 89 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:38 PM EDT | TSTM WND DMG | 2 Ne Beaverton, MI | TREES AND LARGE LIMBS DOWNED IN SOUTHERN SECTIONS OF GLADWIN COUNTY |
| Aug 2, 7:38 PM EDT | TSTM WND DMG | 6 Sse Gladwin, MI | TREES AND LARGE LIMBS DOWNED IN SOUTHERN SECTIONS OF GLADWIN COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 3:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WUUS53 KAPX 022308
SVRAPX
MIC051-143-030000-
/O.NEW.KAPX.SV.W.0035.150802T2308Z-150803T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
708 PM EDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GLADWIN COUNTY IN NORTHERN MICHIGAN...
ROSCOMMON COUNTY IN NORTHERN MICHIGAN...
* UNTIL 800 PM EDT
* AT 707 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF MOORESTOWN TO 11 MILES
SOUTHEAST OF MARION...MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOUGHTON LAKE...GLADWIN...ROSCOMMON...PRUDENVILLE...ST. HELEN...
BEAVERTON...BOWMANVILLE...NORTH HIGGINS LAKE...ROSCOMMON
TOWNSHIP...LAKE ST. HELEN...HOCKADAY...HIGGINS LAKE...NESTER
TOWNSHIP...ROSCOMMON COUNTY AIRPORT...WINEGARS...RHODES...TWIN
LAKES AREA...SKEELS...SOUTH HIGGINS LAKE AND WOODEN SHOE VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4382 8460 4416 8461 4416 8485 4451 8485
4450 8437 4416 8437 4416 8417 4383 8417
TIME...MOT...LOC 2307Z 278DEG 60KT 4441 8486 4398 8499
HAIL...1.00IN
WIND...60MPH
$$
MSB3 follow-up statements
362
WWUS53 KAPX 022324
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
724 PM EDT SUN AUG 2 2015
MIC051-143-030000-
/O.CON.KAPX.SV.W.0035.000000T0000Z-150803T0000Z/
GLADWIN MI-ROSCOMMON MI-
724 PM EDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR GLADWIN AND SOUTHEASTERN ROSCOMMON COUNTIES...
AT 723 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKE ST. HELEN TO NEAR CLARE...MOVING EAST AT 70
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GLADWIN...ST. HELEN...BEAVERTON...WINEGARS...RHODES...BOWMANVILLE...
TWIN LAKES AREA...SKEELS...LAKE ST. HELEN...HOCKADAY...NESTER
TOWNSHIP AND WOODEN SHOE VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4416 8468 4443 8459 4441 8437 4416 8437
4416 8417 4383 8417 4382 8460 4416 8461
TIME...MOT...LOC 2323Z 283DEG 59KT 4438 8455 4379 8475
HAIL...1.00IN
WIND...60MPH
$$
MSB453
WWUS53 KAPX 022340
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
740 PM EDT SUN AUG 2 2015
MIC143-022349-
/O.CAN.KAPX.SV.W.0035.000000T0000Z-150803T0000Z/
ROSCOMMON MI-
740 PM EDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROSCOMMON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN MICHIGAN.
LAT...LON 4388 8460 4405 8435 4416 8428 4416 8417
4383 8417 4382 8460
TIME...MOT...LOC 2339Z 264DEG 61KT 4386 8429
$$
MIC051-030000-
/O.CON.KAPX.SV.W.0035.000000T0000Z-150803T0000Z/
GLADWIN MI-
740 PM EDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR GLADWIN COUNTY...
AT 739 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RHODES...OR 13
MILES SOUTHEAST OF GLADWIN...MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEAVERTON...WINEGARS...RHODES AND WOODEN SHOE VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4388 8460 4405 8435 4416 8428 4416 8417
4383 8417 4382 8460
TIME...MOT...LOC 2339Z 264DEG 61KT 4386 8429
HAIL...1.00IN
WIND...60MPH
$$
MSB293
WWUS53 KAPX 022350
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
750 PM EDT SUN AUG 2 2015
MIC051-030000-
/O.EXP.KAPX.SV.W.0035.000000T0000Z-150803T0000Z/
GLADWIN MI-
750 PM EDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR GLADWIN COUNTY WILL EXPIRE AT
800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN MICHIGAN.
LAT...LON 4388 8460 4405 8435 4416 8428 4416 8417
4383 8417 4382 8460
TIME...MOT...LOC 2349Z 278DEG 60KT 4386 8429
$$
MSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:02 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 2, 4:02 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT SUN AUG 2 2015
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 333 PM EDT SUN AUG 2 2015
HIGH IMPACT WEATHER POTENTIAL...ONGOING SEVERE THUNDERSTORMS THIS
EVENING.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE LATE
AFTERNOON AND INTO THIS EVENING...OR UNTIL SURFACE FRONT TO OUR
WEST TRAVERSES THE REGION. PARAMETERS REMAIN IMPRESSIVE...WITH
2000-2500 J/KG MLCAPES SPREADING NE ACROSS NRN LOWER MI...AND H5
WESTERLY WINDS IN THE 50-55 KT RANGE. MULTIPLE ROUNDS OF STORMS
HAVE ALREADY IMPACTED THE REGION...WITH ANOTHER (FINAL?) ROUND OF
STORMS ABOUT TO MAKE LANDFALL IN NW LOWER. FOLKS ALONG AND SOUTH
OF M-32 CORRIDOR WILL BE IMPACTED NEXT FEW HOURS.
EXPECT SHOWERS/STORMS TO DIMINISH FROM NW TO SE THIS EVENING AS
FRONT SLIDES THROUGH AND WINDS BECOME WNW OVERNIGHT. SHOWERS MAY
LINGER OVERNIGHT OVER AREAS S/E OF A APN-CAD LINE. UNDER MOSTLY
CLOUDY SKIES...LOWS TONIGHT WILL INTO THE 50S TO AROUND 60.
&&
.SHORT TERM...(MONDAY THROUGH WEDNESDAY)
ISSUED AT 333 PM EDT SUN AUG 2 2015
HIGH IMPACT WEATHER POTENTIAL: WATERSPOUTS POSSIBLE ON THE GREAT
LAKES LATE MONDAY NIGHT AND TUESDAY. A FEW THUNDERSTORMS POSSIBLE
MAINLY OVER NORTHERN LOWER ON MONDAY.
PATTERN SYNOPSIS/EXPECTED EVOLUTION: A QUICK SWITCH FROM SUMMER TO
FALL WEATHERWISE THE NEXT SEVERAL DAYS AS UPPER LOW SINKS INTO THE
NORTHERN GREAT LAKES. SEVERAL SHORTWAVE PIECES ROTATING AROUND MAIN
UPPER SYSTEM WILL BRING SOME PERIODIC SHOWER CHANCES.
PRIMARY FORECAST CHALLENGES: SHOWER CHANCES AND TEMPERATURES
UNSETTLED WEATHER PATTERN MONDAY AND TUESDAY WITH UPPER LOW SINKING
INTO THE NORTHERN LAKES AND SEVERAL EMBEDDED SHORTWAVES ROTATING
THROUGH THE AREA. ONE WAVE ROTATES THRU THE AREA LATE MONDAY
AFTERNOON/EVENING WITH LIKELY SOME ENHANCED SHOWER ACTIVITY. FAIRLY
STEEP MID LEVEL LAPSE RATES WITH COOLER AIR ALOFT WILL WARRANT A
MENTION OF ISOLATED THUNDER WITH SOME SMALL HAIL POSSIBLE /GIVEN THE
LOWERING FREEZING LEVELS/. THIS WAVE WILL USHER IN VERY COOL TEMPS
ALOFT WITH H8 TEMPS FALLING TOWARD 4-6C BY LATER MONDAY NIGHT INTO
TUESDAY. THESE READINGS WILL BE COOL ENOUGH TO PRODUCE SUFFICIENT
OVERLAKE INSTABILITY FOR A LAKE RESPONSE WITH SOME LAKE EFFECT RAIN
SHOWERS POSSIBLE DOWNWIND OF LAKE MICHIGAN. ALSO HAVE TO CONSIDER
THE POSSIBILITY OF WATERSPOUTS ON THE GREAT LAKES - ESPECIALLY LAKES
MICHIGAN AND HURON WITH A LITTLE DEEPER MOISTURE. TEMPERATURES WELL
BELOW NORMAL WITH HIGHS TUESDAY ONLY IN THE 60S FOR MANY LOCATIONS
WITH BREEZY NORTHWEST WINDS. HIGH PRESSURE WITH DRIER WEATHER
MOVING IN FOR MIDWEEK WITH TEMPERATURES REMAINING BELOW NORMAL.
&&
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 333 PM EDT SUN AUG 2 2015
MAIN ISSUE FOR THE EXTENDED PERIOD REMAINS RAIN CHANCES THROUGH THE
WEEKEND. STILL LOTS OF DIVERGENCE IN HANDLING OF H5 RIDGING TO THE
WEST. PREVIOUSLY MORE SUBDUED GUIDANCE IS GETTING A BIT MORE
AMPLIFIED...BUT IS SLOWER WITH RAIN CHANCES. WILL KEEP WITH BLENDED
SUGGESTIONS FOR SLIGHT CHANCE POPS GIVEN THE UNCERTAINTY...BUT WOULD
NOT BE SURPRISED IF RAIN CHANCES HELD OFF UNTIL EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 144 PM EDT SUN AUG 2 2015
AN UNSETTLED PERIOD OF WEATHER FOR AVIATORS. A WARM/HUMID AIR
MASS CONTINUES TO OVERSPREAD THE REGION IN ADVANCE OF AN
APPROACHING COLD FRONT. THIS IS FUELING PERIODS OF SEVERE
THUNDERSTORMS...THAT WILL LIKELY CONTINUE INTO THIS EVENING.
LOCAL WIND GUSTS IN EXCESS OF 40 KTS WILL ACCOMPANY MANY OF THESE
STORMS.
COLD FRONT WILL PASS THROUGH THE REGION BETWEEN ROUGHLY
03-07Z TONIGHT. MVFR CEILINGS ALONG AND IMMEDIATELY BEHIND THIS
FRONT WILL LINGER THROUGH ABOUT 14Z...WHEN SCT-BKN SC/CU LIFT TO
VFR THRESHOLD. COOLER NW BREEZES EXPECTED MONDAY.
&&
.MARINE...
ISSUED AT 333 PM EDT SUN AUG 2 2015
SMALL CRAFT ADVISORIES WILL CONTINUE FOR PARTS OF LAKE MICHIGAN
AND LAKE HURON INTO THIS EVENING WITH BRISK SW BREEZES AHEAD OF
FRONT. WIND...WAVE...AND THUNDERSTORM THREAT CONTINUES INTO THIS
EVENING UNTIL FRONT CROSSES REGION. COOL NW BREEZES OVERSPREAD
REGION OVERNIGHT AND MONDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR MIZ015-
016-019>021-025-026-031.
LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ323-342-
344>346.
LS...NONE.
&&
NEAR TERM...SMITH
SHORT TERM...KEYSOR
LONG TERM...ALM
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Aug 2, 3:49 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 349 PM EDT SUN AUG 2 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-032000- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 349 PM EDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...LATE THIS AFTERNOON TONIGHT.. SEVERAL ROUNDS OF THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA INTO THIS EVENING. DAMAGING WIND GUSTS...LARGE HAIL... AND AN ISOLATED TORNADO WILL ALL BE POSSIBLE. SEE ONGOING SEVERE THUNDERSTORM WATCH FOR MORE INFORMATION. IN ADDITION...DANGEROUS SWIM CONDITIONS WILL EXIST ALONG THE BEACHES OF LAKE MICHIGAN...DUE TO GUSTY WINDS...HIGH WAVES...DANGEROUS CURRENTS...AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER MICHIGAN ON MONDAY. WATERSPOUTS ARE POSSIBLE ON THE NORTHERN PARTS OF LAKE MICHIGAN AND LAKE HURON ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && WEATHER.GOV/GAYLORD JK
In the hours before
Local storm report, Aug 2, 5:30 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
530 PM EDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 2 S FREDERIC 44.76N 84.73W
08/02/2015 CRAWFORD MI NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE REPORTS 50-100 TREES DOWN TWO MILES
SOUTH OF FREDERIC.
&&
GILLENLocal storm report, Aug 2, 5:38 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
538 PM EDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL MOORESTOWN 44.47N 84.95W
08/02/2015 M1.75 INCH MISSAUKEE MI SPOTTER
REPORT AND PICTURES RELAYED VIA SOCIAL MEDIA.
&&
GILLENLocal storm report, Aug 2, 6:15 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
615 PM EDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM NON-TSTM WND DMG MANISTEE 44.24N 86.33W
08/02/2015 MANISTEE MI COUNTY OFFICIAL
REPORTS OF TREES DOWN IN MANISTEE. WIND GUSTS ESTIMATED
AT 50-60 MPH. HAIL MEASURED HAIL TO ONE HALF INCH.
&&
GILLENLocal storm report, Aug 2, 6:18 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
618 PM EDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL AU GRES 44.04N 83.69W
08/02/2015 M1.50 INCH ARENAC MI SPOTTER
SPOTTER RELAYED REPORT AND PICTURE VIA SOCIAL MEDIA.
&&
GILLENLocal storm report, Aug 2, 6:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
630 PM EDT SUN AUG 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 2 WSW BRUTUS 45.49N 84.78W
08/02/2015 EMMET MI LAW ENFORCEMENT
REPORTS OF SEVERAL TREES AND POWER LINES
DOWN.
1025 AM TSTM WND DMG 1 NNE INDIAN RIVER 45.43N 84.61W
08/02/2015 CHEBOYGAN MI LAW ENFORCEMENT
REPORTS OF SEVERAL TREES AND POWER LINES
KNOCKED DOWN.
1040 AM TSTM WND GST ONAWAY 45.36N 84.23W
08/02/2015 E60 MPH PRESQUE ISLE MI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS MULTIPLE TREES AND
POWER LINES DOWN THROUGHOUT COUNTY.
1100 AM TSTM WND GST 1 NE ROGERS CITY 45.43N 83.79W
08/02/2015 M66 MPH LHZ347 MI TRAINED SPOTTER
BOATER MEASURED 66 MPH GUST JUST EAST OF
ROGERS CITY.
1100 AM LIGHTNING 5 SE INDIAN RIVER 45.37N 84.54W
08/02/2015 CHEBOYGAN MI LAW ENFORCEMENT
TWO PEOPLE WERE STRUCK BY LIGHTNING AT A
CAMPGROUND IN INDIAN RIVER. ADDITIONAL
DETAILS UNKNOWN AT THIS TIME.
1145 AM TSTM WND GST SUTTONS BAY 44.98N 85.65W
08/02/2015 E60 MPH LEELANAU MI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS WIDESPREAD TREES AND
POWERLINES DOWN ACROSS THE COUNTY. TIME
ESTIMATED FROM RADAR.
1200 PM TSTM WND GST 1 W OSSINEKE 44.91N 83.45W
08/02/2015 E39 MPH ALPENA MI TRAINED SPOTTER
1218 PM LIGHTNING CHARLEVOIX 45.32N 85.26W
08/02/2015 CHARLEVOIX MI EMERGENCY MNGR
LIGHTNING HIT HOUSE AND STARTED ELECTRICAL
FIRE
1230 PM TSTM WND DMG 1 NNE INDIAN RIVER 45.43N 84.61W
08/02/2015 CHEBOYGAN MI EMERGENCY MNGR
NUMEROUS TREES DOWN ON HOUSES AND POWER
OUTAGES. ESPECIALLY AROUND BURT AND MULLET
LAKE AREA. TIME ESTIMATED.
1235 PM TSTM WND DMG 4 SE ELMIRA 45.03N 84.80W
08/02/2015 OTSEGO MI PUBLIC
TREES DOWN
1235 PM TSTM WND DMG 3 SSE GAYLORD 45.00N 84.66W
08/02/2015 OTSEGO MI PUBLIC
TREES BLOWN DOWN
0100 PM TSTM WND DMG 5 SW ATLANTA 44.96N 84.24W
08/02/2015 MONTMORENCY MI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS MULTIPLE TREES AND
POWER LINES DOWN BETWEEN LEWISTON AND
ATLANTA. TIME ESTIMATED.
0125 PM TSTM WND DMG GLADWIN 43.98N 84.49W
08/02/2015 GLADWIN MI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS NUMEROUS TREES AND
POWERLINES DOWN IN GLADWIN AND THROUGHOUT
THE COUNTY. TIME ESTIMATED.
0145 PM HAIL SPRUCE 44.83N 83.47W
08/02/2015 E1.00 INCH ALCONA MI PUBLIC
PUBLIC REPORTED ONE INCH DIAMETER HAIL. TIME
ESTIMATED.
0145 PM TSTM WND GST 7 S SPRATT 44.90N 83.77W
08/02/2015 E60 MPH ALPENA MI TRAINED SPOTTER
TRAINED SPOTTER REPORTED WIND GUSTS BETWEEN
50-60 MPH IN SOUTHWESTERN ALPENA COUNTY.
0145 PM TSTM WND DMG STERLING 44.03N 84.02W
08/02/2015 ARENAC MI PUBLIC
PUBLIC REPORTS TREES DOWN ALONG WITH LARGE
HAIL
0145 PM HAIL STERLING 44.03N 84.02W
08/02/2015 E1.75 INCH ARENAC MI PUBLIC
REPORTED DAMAGE TO VEHICLE WITH GOLF BALL
AND POSSIBLY LARGER HAIL
0214 PM TSTM WND GST OSCODA 44.42N 83.33W
08/02/2015 M40 MPH IOSCO MI AWOS
0400 PM HAIL SMITHVILLE 44.52N 85.15W
08/02/2015 E1.00 INCH KALKASKA MI PUBLIC
0425 PM HAIL HIGGINS LAKE 44.46N 84.74W
08/02/2015 E1.00 INCH ROSCOMMON MI PUBLIC
REPORT FROM SW SHORE OF HIGGINS LAKE
0425 PM HAIL 1 SW SOUTH HIGGINS LAKE 44.43N 84.68W
08/02/2015 E1.00 INCH ROSCOMMON MI PUBLIC
0425 PM TSTM WND DMG 4 NNE MAPLE CITY 44.90N 85.84W
08/02/2015 LEELANAU MI BROADCAST MEDIA
MULTIPLE TREES DOWN. NICKEL SIZE HAIL ALSO
REPORTED
0426 PM TSTM WND GST 5 E LAKE ANN 44.73N 85.74W
08/02/2015 E60 MPH GRAND TRAVERSE MI AMATEUR RADIO
STORM SPOTTER ESTIMATED WIND GUSTS AT 60 MPH
AT LONG LAKE.
0431 PM HAIL 3 W SUTTONS BAY 44.98N 85.72W
08/02/2015 E1.00 INCH LEELANAU MI PUBLIC
0450 PM HAIL 2 N WEST BRANCH 44.30N 84.24W
08/02/2015 E1.25 INCH OGEMAW MI PUBLIC
0450 PM HAIL WEST BRANCH 44.28N 84.24W
08/02/2015 E1.75 INCH OGEMAW MI LAW ENFORCEMENT
0455 PM HAIL 3 S CLEAR LAKE 44.38N 84.24W
08/02/2015 E4.25 INCH OGEMAW MI PUBLIC
0503 PM TSTM WND DMG 3 SSE WHITTEMORE 44.19N 83.77W
08/02/2015 IOSCO MI PUBLIC
PUBLIC REPORT OF TREES DOWN
0510 PM TSTM WND DMG CADILLAC 44.25N 85.42W
08/02/2015 WEXFORD MI EMERGENCY MNGR
REPORTS OF SEVERAL TREES DOWN ON WRIGHT AND
LAKE STREES IN CADILLAC.
0513 PM TSTM WND DMG 2 S FREDERIC 44.76N 84.73W
08/02/2015 CRAWFORD MI NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE REPORTS 50-100 TREES
DOWN TWO MILES SOUTH OF FREDERIC.
0614 PM NON-TSTM WND DMG MANISTEE 44.24N 86.33W
08/02/2015 MANISTEE MI COUNTY OFFICIAL
REPORTS OF TREES DOWN IN MANISTEE. WIND
GUSTS ESTIMATED AT 50-60 MPH. HAIL MEASURED
HAIL TO ONE HALF INCH.
&&
GILLENLocal storm report, Aug 2, 7:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
706 PM EDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG LAKE CITY 44.33N 85.21W
08/02/2015 MISSAUKEE MI LAW ENFORCEMENT
NUMEROUS TREES DOWN AROUND THE LAKE CITY AREA.
&&
GILLENThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:47 AM EDT | Special Marine Warning | APX | 88 min | |
| Aug 2, 9:13 AM EDT | Special Marine Warning | APX | 62 min | |
| Aug 2, 9:30 AM EDT | Special Weather Statement | APX | Charlevoix | 45 min |
| Aug 2, 10:07 AM EDT | Special Weather Statement | APX | Cheboygan, Emmet | 38 min |
| Aug 2, 10:29 AM EDT | Special Marine Warning | APX | 61 min | |
| Aug 2, 10:34 AM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Presque Isle | 41 min |
| Aug 2, 11:00 AM EDT | Special Marine Warning | APX | 90 min | |
| Aug 2, 11:11 AM EDT | Special Marine Warning | APX | 64 min | |
| Aug 2, 11:21 AM EDT | Severe Thunderstorm Warning | APX | Leelanau | 54 min |
| Aug 2, 11:29 AM EDT | Special Marine Warning | APX | 61 min | |
| Aug 2, 11:40 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 38 min |
| Aug 2, 11:52 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Emmet, Grand Traverse, Kalkaska | 53 min |
| Aug 2, 12:10 PM EDT | Beach Hazards Statement | APX | Antrim, Benzie, Emmet, Grand Traverse, Leelanau, Manistee | 10 hr |
| Aug 2, 12:16 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Missaukee, Wexford | 45 min |
| Aug 2, 12:24 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Crawford, Otsego | 66 min |
| Aug 2, 12:38 PM EDT | Special Marine Warning | APX | 22 min | |
| Aug 2, 12:54 PM EDT | Severe Thunderstorm Warning | APX | Montmorency, Oscoda | 66 min |
| Aug 2, 12:58 PM EDT | Special Marine Warning | APX | 32 min | |
| Aug 2, 1:14 PM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 2, 1:19 PM EDT | Special Marine Warning | APX | 116 min | |
| Aug 2, 1:19 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena, Presque Isle | 56 min |
| Aug 2, 1:24 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 30 min |
| Aug 2, 1:36 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco, Ogemaw, Oscoda | 36 min |
| Aug 2, 1:37 PM EDT | Special Marine Warning | APX | 113 min | |
| Aug 2, 1:43 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Iosco | 39 min |
| Aug 2, 1:55 PM EDT | Special Marine Warning | APX | 50 min | |
| Aug 2, 2:55 PM EDT | Special Marine Warning | APX | 35 min | |
| Aug 2, 3:23 PM EDT | Special Marine Warning | APX | 112 min | |
| Aug 2, 3:29 PM EDT | Special Marine Warning | APX | 106 min | |
| Aug 2, 3:39 PM EDT | Severe Thunderstorm Warning | APX | Kalkaska, Missaukee | 50 min |
| Aug 2, 3:44 PM EDT | Special Marine Warning | APX | 61 min | |
| Aug 2, 3:57 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau, Manistee, Wexford | 63 min |
| Aug 2, 4:05 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Roscommon | 55 min |
| Aug 2, 4:31 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Grand Traverse, Kalkaska, Missaukee, Otsego and 2 more | 59 min |
| Aug 2, 4:33 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw | 57 min |
| Aug 2, 5:00 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Iosco | 53 min |
| Aug 2, 5:00 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Crawford, Kalkaska, Montmorency, Oscoda and 1 more | 60 min |
| Aug 2, 5:06 PM EDT | Special Marine Warning | APX | 114 min | |
| Aug 2, 5:19 PM EDT | Severe Thunderstorm Warning | APX | Wexford | 26 min |
| Aug 2, 5:25 PM EDT | Severe Thunderstorm Warning | APX | Missaukee, Ogemaw, Roscommon | 65 min |
| Aug 2, 5:31 PM EDT | Severe Thunderstorm Warning | APX | Missaukee | 29 min |
| Aug 2, 5:32 PM EDT | Special Marine Warning | APX | 58 min | |
| Aug 2, 5:43 PM EDT | Severe Thunderstorm Warning | APX | Gladwin, Roscommon | 32 min |
| Aug 2, 5:56 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Arenac, Iosco | 64 min |
| Aug 2, 5:58 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Manistee | 41 min |
| Aug 2, 6:15 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 30 min |
| Aug 2, 6:19 PM EDT | Severe Thunderstorm Warning | APX | Wexford | 34 min |
| Aug 2, 6:42 PM EDT | Severe Thunderstorm Warning | APX | Missaukee | 32 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.